Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

Suffering from on and off anxiety and panic attacks. Looking for advice

User rating for this question
Very Good
Answered by

Practicing since : 1998
Answered : 415 Questions
Hi-i have been struggling with anxiety-not panic- off and on for 8 years.Divorce,death of parents-all within 6 six. I realize that its just a habit and my symptoms are always the same-jelly legs and some hand shakes. I am done extensive research on anxiety and read a couple of books . Dr XXXXXXX Weekes book was very good.Are you familiar with that one? Anyway i am practicing facing,accepting and acceptance. I have noticed that the last few weeks have been tougher because i am tackling this head on. What advice can you give me? I am accepting but have good days and bad-i guess i am trying to do the right course of action. Why am i afraid of this adrenalin.
Posted Mon, 27 Aug 2012 in Mental Health
Answered by Dr. Susanta Padhy 5 hours later

First of all, let God rest the soul of your parents in peace.

What I guess is that you have a problem of generalized anxiety for years. On the top of that your divorce and death of parents have added to the stress.

Research wise, in such circumstances of psychosocial stressor, the anxiety is likely to increase and there may be new-onset depressive symptoms, too, in some.

In such scenario, taking of SSRI for some time would help you to cope with the situation better and would decrease anxiety

I am available for further query

Wish you good health
Above answer was peer-reviewed by
Follow-up: Suffering from on and off anxiety and panic attacks. Looking for advice 14 hours later
No my parents and divorce happened all within 3 years-but 10 years ago. I have been struggling with anxiety since this all happened. I has surfaced the last month with me wanting to fix it. I have read some books and the general theme is accept all the sensations dont run but accept.-let time pass. Dont want to take meds if i dont have to. i have so much i want to do in life. I know i am impatient and im sure that fuels my anxiety. Do you have a method or plan that you recommed?
Answered by Dr. Susanta Padhy 17 hours later

I am sorry for a delayed follow up

Thank you for correcting me

Sometimes, if grief or bereavement is not resolved completely, some symptoms can continue at milder level for a longer period. These symptoms may emerge as anxiety / depressive / some bodily symptoms. This is called pathological / complicated grief.

Pathological / complicated grief is a risk factor for development of Anxiety or depressive disorder, may be even years after

I do respect your decision of not taking medicines. But, remember, medicines used in such scenario do come to market after heavy research and heavy use in human. And these are not "poisons" (humbly). These really help individuals in giving happiness, improves quality of life etc.

The inpatient that you are describing, come from serotonin imbalance in brain. And this is usually brought to balance by using SSRI (selective serotonin reuptake inhibitor) group of drugs.

You can combine medicines with the techniques that you are reading from different books, no harm in that.

Hope I am of some help in decreasing your suffering

I am available for further discussion

Thank you and good luck

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor